MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 12IN 10-0 D/A CS160-6; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 12IN 10-0 D/A CS160-6; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 9000G
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1st additional information request message sent via email on october 28, 2024: for this single event (b)(4): please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.It was reported that multiple events have presented the same reported evented.Please confirm the number of patients affected by these issue? have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).Please provide information requested below for each patient/event.What are the procedure name(s) and date(s)? can you identify the lot numbers and product code of the product that was used? what is the quantity involved per procedure? were there patient consequences? if yes, please specify.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Please confirm if the device(s) are available for product return.If yes, provide the quantity of devices available to be returned and the status of the device(s) as it/they has/have not been received for analysis.If the device(s) has/have been shipped, provide the shipment tracking details.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2024 and suture was used.During the procedure, it was reported by the customer, that one of their surgeons stated the suture he has been using for years seems to have something wrong.The surgeon stated that the tip of the suture goes in smooth, but the end seems to be wider.He stated that the suture part is wider or larger than the tip of the needle, so that it causes him to tug on it.Three of the six sutures he used were bad.There was no patient consequences reported.Sterile sutures left over from same lot to be returned.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem.Additional h3 investigation summary: the product was returned to ethicon for evaluation.One open box with four unopened samples was received for analysis.Product code 9000g.Upon visual inspection of the returned samples, the needle sutures were dispensed without problems.The sutures were examined, and no anomalies or defects were observed.In addition, the sutures were measured, and the results met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No anomalies were noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information was requested, and the following was obtained: it was reported that in multiple procedures has occurred the same reported event.Please confirm the number of patients affected by these issue? 2.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).Yes, but no follow up from ethicon (b)(4).Please provide information requested below for each patient/event.What are the procedure name(s) and date(s)? dsaek and keratoplasty ¿ date (b)(6) 2024.Can you identify the lot numbers and product code of the product that was used? lot number 10193u ¿ product code 9000g.What is the quantity involved per procedure? 3.Were there patient consequences? if yes, please specify.No, the surgeon had to tug to get suture in.Surgeon works with human cornea and its not recommended to put multiple holes in tissue.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Leslie tindall - materials manager please confirm if the device(s) are available for product return.If yes, provide the quantity of devices available to be returned and the status of the device(s) as it/they has/have not been received for analysis.If the device(s) has/have been shipped, provide the shipment tracking details.3 unopened sutures sent back.Used sutures are directly put in sharps container.

Brand Name
ETHLN BLK 12IN 10-0 D/A CS160-6
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20563330
Report Number2210968-2024-11232
Device Sequence Number15323770
Product Code GAR
UDI-Device Identifier10705031022300
UDI-Public(01)10705031022300(17)290430(10)10193U
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9000G
Device Lot Number10193U
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown